Venlafaxin-Associated Post-Ictal Asystole during Electroconvulsive Therapy
Pharmacopsychiatry, 05/18/2012Kranaster L et al.
The authors report the case of an 82–year–old female patient with a current major depressive episode, who developed the rare event of a post–ictal asystole of 6 s and 4 ventricular escape beats during electroconvulsive therapy (ECT). In the past this patient with a bipolar disorder and mild Alzheimer's disease had already been frequently treated with ECT with good success and no adverse events. Relevant comedication was venlafaxin, quetiapine, donepezil and clonidine, anesthesia was performed with ketamine and succinylcholine. Concurrent medication was completely unchanged compared to previous ECT sessions with the exception of venlafaxine, presumably at high serum levels.
MDLinx connects healthcare professionals and patients to tomorrow's important medical news, while providing the pharmaceutical and healthcare industries with highly targeted interactive marketing, education, content, and medical research solutions.